MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT
Model Number IFNT485
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Inflammation (1932); No Code Available (3191)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient id: (b)(6).Weight unknown / not provided.Fax number unknown / not provided.A summary investigation has been completed for peri-implantitis events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for these events have not identified any signals indicating potential non-conformance's affecting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to peri-implantitis occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the patient experienced peri-implantitis, loss integration, inflammation around the implant and edema.The implant was removed.Tooth #3.
 
Additional Manufacturer Narrative
This report is being submitted to relay corrected data and additional information.Associated lot #2014031343 was manufactured prior to 24-sep-2015, as a result, a udi number is not required.The following sections are being reported: h6: component code was added: 4755.
 
Event or Problem Description
No additional event information at the time of this report.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: b4: date of this report was updated.D9: device availability was added.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H6: type of investigation code was added: 3331 h10: narrative/data was updated.Dhr review was completed for the subject lot number (2014031343).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record (op#0210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number (2014031343) for similar events and no other complaint was identified.As documented in the summary investigations, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigations, no malfunction occurred upon investigation.The reported events remain non-verifiable as they are a medical condition.

Brand Name
FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11005473
Report Number0001038806-2020-02048
Device Sequence Number11822698
Product Code DZE
UDI-Device Identifier00844868005049
UDI-Public(01)00844868005049(17)190327(10)2014031343(241)IFNT485
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/27/2019
Device Model NumberIFNT485
Device Catalogue NumberIFNT485
Device Lot Number2014031343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer03/02/2021
04/11/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date03/02/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR